Energy Eigenvalues of quartic oscillators in d≤3 dimensions

Mathews, P. M. ; Seetharman, M. ; Raghavan, S. (1982) Energy Eigenvalues of quartic oscillators in d≤3 dimensions Journal of Physics A: Mathematical and General, 15 (1). pp. 103-111. ISSN 0305-4470

Full text not available from this repository.

Official URL:

Related URL:


The authors present a simple approximate analytical expression for the energy eigenvalues E(d) of the pure quartic oscillation in d<or=3 dimensions. The formula reproduces with high accuracy the results from accurate numerical computations reported in the literature. The eigenvalue En,l(d) for given n is seen to decrease as l increases contrary to the prediction of the Quigg-Rosner formula (for d=3) which is incorrect in this respect. They also give a generalisation (from the pure quartic to the quartic anharmonic oscillator) of our formula, good for any d. This formula involves four parameters (one less in the pure quartic case) of which all but one are obtainable by consideration of the WKB limit; the values of all the parameters are independent of the dimension d.

Item Type:Article
Source:Copyright of this article belongs to Institute of Physics Publishing.
ID Code:20552
Deposited On:20 Nov 2010 14:19
Last Modified:04 Feb 2012 11:39

Repository Staff Only: item control page